Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for dependency on Opiates

Answered by
Dr.
Dr. Rohit Gulati

Pain Medicine & Palliative Care Specialist

Practicing since :1999

Answered : 252 Questions

default
Posted on Mon, 18 Aug 2014 in Drug Abuse
Question: I have a loved one who has been on opiates for pain management for years They have fibromyalgia and have taken everything from fentenal patches to morphine orally . For the past year they have taken hydroco/apap 10-325 and oxycodone 15 mg. Both scripts were 120 pills per month. They started acting funny, nodding off, slurred speech, falling asleep while smoking. Last week our family had an intervention to get help for her, she refused and dissapered for 4 days. When she came home we went to her doctor and she stated she took one pill that morning and flushed the rest down the drain. Since then she has acted normal with no signs of withdrawal. Is this possible or is she still using?
doctor
Answered by Dr. Rohit Gulati 22 minutes later
Brief Answer:
hi,

Detailed Answer:
Yes this is possible.
When the person has been taking medicine for a long time, one gets fed up of the dependency on medicine for long. In such cases they tend to stop the medicine suddenly or abruptly, without realising the sideeffects or the withdrawl symptoms.
The medicine she has been taking has psychological dependence and abrupt discontinued medicine leads to withdrawl.
All the symptoms you mentioned fall in that category.
If she continues the medicine it shall not happen again
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Morphine

doctor1 MD

My father has really bad pain from COPD. Do the meds he take have a smell.. morphine, fluid pills and many more. . I have a sulfate smell in my house. I think it is from the morphine but not sure. The smell is burning my eyes and nose what can I use to get rid of the smell.

doctor1 MD

My dad has been on a low dose of Oycontin (10mg) since last September. I know itching can be a side effect but this wasn t a problem when starting morphine. But over the last few weeks and especially the last few days his skin is driving him mad. He does has psoriasis as we ll but his skin is so itchy he is literally going mad with it. The itchiness is really distressing him. Could he have developed an allergy to it at this late date after using it for nearly a year?

doctor1 MD

My daughter is 9 years old. She has intermittent intense pain in her head chest and stomach pain in her legs and arms.2 random bouts of sudden projectile vomitting and blood work was done and a chest x-ray. She will be screaming at the top of her lungs then suddenly nothing and straight to sleep. They gave her morphine and this didnt seem to stop the pain. If she was a woman preganant I would say that it was like contractions that were increasing and subsiding. Discharged this morning. By 4.15 this afternoon she is in pain again. Doctors are saying nothing is wrong yet she was screaming on morphine. Whats is happening. Her white cells were “slightly off” meaning that she has a very mild infection. She is also dizzy especially when she stands. She is weak and wants to sleep all the time only waking when shes in pain. She said she felt like her body was going to bust and she was on fire. (While on morphine). She has only had a 3 hour period of time with a 39degree Celsius temperature. On second day this started. Chest throat ears are clear.

doctor1 MD

I have been vomiting and have had diarrhea for a week. I can t keep anything down at all. i went to the ER thursday night. They gave me an IV, zofran and a little morphine. I felt better but last night I started feeling worse. I have really bad pain on the right lower side of my back and terrible cramps in my stomache. i went back to the ER this morning and all they did was increase my zofran. i still feel really bad. what should i do?

doctor1 MD

My wife went t the ER with severe abdominal pain 5 days ago. She had a ct, blood work, ultrasound , and scope into the abdomin. All test came back fine. On day 3 she started spiking a fever of 103 and her oxygen levels dropped to 84. She has been...

doctor1 MD

I'm 36 weeks pregnant and have been taking what I thought was CBD oil throughout my pregnancy for my lower back pain; 4 hyrniated disks L1-L4 (my doctor has me on Vikodin which I stopped using when I found out I was pregnant) However, I had a...

doctor1 MD

Semen analysis repor Volume : 1.3m Colour : whitish Reaction : alkaline 7.9 Viscosity : hypervicou Liqudation time : delayed 1hour Viability :57% Spermazozoal count : 76million/ml Marphology Normal : 25% Abnormal : 75% Mobility after 2hour Grade...